Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 89, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 27, 2018, 9:31 PM CDT for Gray County, Roberts County, Wheeler County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2018, 9:31 PM CDT (02:31 UTC)
- Expired
- May 27, 2018, 10:05 PM CDT
- In force
- 34 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.5 in
- Wind
- 80.0 mph
Counties Gray County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 86 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 9:47 PM CDT | TSTM WND GST 60 | Lefors, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted.
312
WUUS54 KAMA 280231
SVRAMA
TXC179-393-483-280330-
/O.NEW.KAMA.SV.W.0089.180528T0231Z-180528T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
931 PM CDT SUN MAY 27 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
West central Wheeler County in the Panhandle of Texas...
Northern Gray County in the Panhandle of Texas...
Southern Roberts County in the Panhandle of Texas...
* Until 1030 PM CDT
* At 931 PM CDT, a severe thunderstorm was located 4 miles northwest
of Lefors, or 7 miles southeast of Pampa, moving east at 15 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and tennis ball size hail.
SOURCE...Local emergency officials and the public continue to
report winds capable of causing damage and tennis ball
size hail.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles. Tree
damage and power outages are likely. People and animals
outdoors will be injured. Expect hail damage to roofs,
siding, windows, and vehicles.
* Locations impacted include...
Pampa, Miami, Lefors, Codman and Kellerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. This storm has the potential to cause
serious injury and significant property damage.
&&
LAT...LON 3534 10088 3542 10105 3574 10101 3586 10068
3532 10045
TIME...MOT...LOC 0231Z 251DEG 12KT 3548 10086
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...80MPH
$$
Bieda2 follow-up statements
983
WWUS54 KAMA 280251
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
951 PM CDT SUN MAY 27 2018
TXC179-393-483-280330-
/O.CON.KAMA.SV.W.0089.000000T0000Z-180528T0330Z/
Wheeler TX-Gray TX-Roberts TX-
951 PM CDT SUN MAY 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WEST CENTRAL WHEELER...NORTHEASTERN GRAY AND SOUTHERN ROBERTS
COUNTIES...
At 951 PM CDT, a severe thunderstorm was located 4 miles north of
Lefors, or 10 miles east of Pampa, moving east at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Law enforcement reported 60 mph wind gusts in Lefors.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Pampa, Miami, Lefors and Codman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3539 10083 3548 10092 3575 10097 3586 10068
3539 10048
TIME...MOT...LOC 0251Z 251DEG 12KT 3550 10078
HAIL...1.75IN
WIND...60MPH
$$
Bieda136
WWUS54 KAMA 280305
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1005 PM CDT SUN MAY 27 2018
TXC179-393-483-280315-
/O.CAN.KAMA.SV.W.0089.000000T0000Z-180528T0330Z/
Wheeler TX-Gray TX-Roberts TX-
1005 PM CDT SUN MAY 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WHEELER...
NORTHEASTERN GRAY AND SOUTHERN ROBERTS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3539 10083 3548 10092 3575 10097 3586 10068
3539 10048
TIME...MOT...LOC 0302Z 251DEG 12KT 3552 10073
$$
BiedaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:00 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 27, 6:00 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 600 PM CDT Sun May 27 2018 .DISCUSSION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites through 00Z Tuesday. Some showers and thunderstorms may affect the three TAF sites between 00Z and 03Z Monday with the best chances being the Guymon TAF site. East to southeast and south winds 10 to 20 knots with gusts near 25 to 30 knots will be the rule at all three TAF sites with stronger and erratic winds in and near thunderstorms. Schneider && .PREV DISCUSSION... /Issued 405 PM CDT Sun May 27 2018/ DISCUSSION... Thunderstorms developing at this time will have support from moderate to strong instability, shear around 30 kt, steep mid- level lapse rates and divergence in the upper levels. Low-level jet will develop after sunset, with continued support. Very good opportunity for thunderstorms Monday afternoon and evening also as airmass east of dryline moistens further. Models diverge Tuesday and beyond with distribution of low-level moisture. Resulting unrealistic pops distributions offered by Blend have been smoothed, and capped or eliminated in later periods. Above-normal temperatures are expected daily, with Thursday through Saturday possibly reaching Heat Advisory levels in Palo Duro Canyon. Cockrell && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, May 27, 3:47 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 347 PM CDT Sun May 27 2018 OKZ001>003-TXZ001>020-317-281200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 347 PM CDT Sun May 27 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are expected. Some storms could reach severe levels with large hail and damaging winds being the main threats. Some storms will likely produce brief heavy rains, possibly leading to flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday through Wednesday night, and again Friday night and Saturday. Storms may become strong to severe, especially on Monday and Monday night. Large hail, damaging winds, and very heavy rains will be possible with the stronger storms Monday and Monday night. Elevated fire weather conditions are expected on Monday, Tuesday, and Friday mainly across western parts of the Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening, and again Monday afternoon and evening. Area fire managers and emergency officials should be alert for elevated fire weather conditions Monday, Tuesday, and Friday. Cockrell
In the hours before
Local storm report, May 27, 8:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
854 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 1 WSW KINGSMILL 35.48N 101.08W
05/27/2018 M1.75 INCH GRAY TX TRAINED SPOTTER
REPORT RECEIVED VIA SPOTTER NETWORK.
&&
EVENT NUMBER AMA1800125
BIEDALocal storm report, May 27, 9:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND GST 1 ENE KINGSMILL 35.50N 101.04W
05/27/2018 E80 MPH GRAY TX TRAINED SPOTTER
POTENTIAL RFD FROM THUNDERSTORM.
&&
EVENT NUMBER AMA1800126
BIEDALocal storm report, May 27, 9:23 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
923 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL 5 ESE KINGSMILL 35.46N 100.97W
05/27/2018 M1.75 INCH GRAY TX LOCAL OFFICIAL
LOCAL OFFICIAL SOUTH OF PAMPA REPORTING GOLF BALL SIZE
HAIL.
0922 PM TSTM WND GST 5 ESE KINGSMILL 35.46N 100.97W
05/27/2018 E50 MPH GRAY TX LOCAL OFFICIAL
LOCAL OFFICIAL SOUTH OF PAMPA REPORTING GOLF BALL SIZE
HAIL.
&&
EVENT NUMBER AMA1800127
EVENT NUMBER AMA1800128
BIEDALocal storm report, May 27, 9:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
924 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 3 SW PAMPA 35.52N 100.99W
05/27/2018 E1.75 INCH GRAY TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL ON HIGHWAY 60 SOUTHWEST OF PAMPA.
&&
EVENT NUMBER AMA1800129
WARDLocal storm report, May 27, 9:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
929 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL 1 W PAMPA 35.55N 100.98W
05/27/2018 E1.75 INCH GRAY TX PUBLIC
&&
EVENT NUMBER AMA1800130
JCLocal storm report, May 27, 9:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
931 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 3 SW PAMPA 35.52N 100.99W
05/27/2018 E1.75 INCH GRAY TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL ON HIGHWAY 60 SOUTHWEST OF PAMPA.
&&
CORRECTED EVENT TIME
EVENT NUMBER AMA1800129
WARDThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:08 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 67 min |
| May 27, 7:12 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 34 min |
| May 27, 7:52 PM CDT | Areal Flood Advisory | AMA | Carson | 113 min |
| May 27, 8:07 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson | 53 min |
| May 27, 8:44 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 61 min |
| May 27, 9:16 PM CDT | Areal Flood Advisory | AMA | Gray | 119 min |
| May 28, 4:58 PM CDT | Special Weather Statement | AMA | Dallam | 32 min |
| May 28, 5:04 PM CDT | Special Weather Statement | AMA | Hansford | 26 min |
| May 28, 5:30 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 60 min |
| May 28, 6:04 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 24 min |
| May 28, 6:15 PM CDT | Special Weather Statement | AMA | Sherman | 30 min |
| May 28, 6:22 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 53 min |
| May 28, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 64 min |
| May 28, 6:31 PM CDT | Special Weather Statement | AMA | Potter | 29 min |
| May 28, 6:51 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.